Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Getting yellow stringy substance in stool. Could it be mucus or bile?

User rating for this question
Very Good
Answered by

Practicing since : 1978
Answered : 22 Questions
I've been having a yellowish XXXXXXX slimy substance with my stool thats been going on for several months now. The stool is often mushy and not completley digested. I'm not sure if this could be mucus or bile. I've been doing a lot of reading and i'm sure its one or the other but just not sure which one it is
Posted Sat, 19 Jan 2013 in Abdominal Pain
Answered by Dr. Gourdas Choudhuri 8 hours later

Thanks for the query.

From your description it could indeed be both. Mucus is slimy but white in color, while bile is yellow or XXXXXXX Presence of bile in stools is not abnormal, and it could well be imparting a yellowish hue to the mucus.

Presence of both these is however not of much clinical concern. What would be concerning is presence of white blood cells (pus) or blood (either XXXXXXX or occult).

Therefore I suggest you get your stool examined well, especially for these two. Increasing intake of fiber could help.

Hope this helps. Please let me know if you need any further help.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor